Washington, 2015

Wildfire in Washington, June 29 to 30, 2015

June 29 to 30, 2015 · NWS OTX · 1 event in 1 county or zone

This fire 26 miles south of Brewster Washington burned 2,424 acres and cost $175,000 to contain/suppress.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

This fire 26 miles south of Brewster Washington burned 2,424 acres and cost $175,000 to contain/suppress.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 28, 10:05 PM PST, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 28, 10:05 PM PST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1105 PM PDT SUN JUN 28 2015

.SYNOPSIS...
Triple digit temperatures are expected across parts of the Inland
Northwest again Monday. Scattered thunderstorms are expected over
the Cascades overnight, then spreading east Monday. Dry lightning
and the hot weather have the potential to raise wildfire concerns.
Tuesday and beyond will be mainly dry but continued very warm.

&&

.DISCUSSION...
A negatively tilted shortwave trough of lower pressure is
beginning to push into northern California late this evening.
Weak mid level instability will result in an increasing chance
for high based showers and thunderstorms through tonight. Best
chances are expected across the western half to two-thirds of the
forecast area. The primary hazard with these storms will be dry
lightning that results in new fire starts and strong outflow
winds. There have been reports of wind gusts of up to around 40
mph as this convection begins to move into WA. Strongest winds are
anticipated across the southern portion of the basin. Models are
showing this gust front weakening as it pushes further north, so
the northern portion of the basin may not see winds as strong;
however, this will likely be highly dependent on how much the
parent convection holds together. Blowing dust will also be a
concern across the basin with this gust front. Reduced visibility
will be a concern with the blowing dust, which will include the
I-90 corridor around Moses Lake to Spokane. /SVH

&&

.AVIATION...
06Z TAFS: A negatively tilted shortwave trough of lower pressure
will push into the region overnight through Monday. Showers and
thunderstorms developing out of northern Oregon will push up a
gust front through tonight. This gust front will likely be
strongest across the southern portion of the basin and gradually
weaken as it pushes further north. Timing of the gust front is
expected between 06-08Z for the KLWS, KPUW, KMWH and KEAT TAF
sites and between 08-10Z at KGEG, KSFF and KCOE TAF sites. Winds
may increase up to 30-40 kts with the gust front (especially at
KMWH) and shift from the south or southwest. A brief break in the
convection is expected overnight before more showers and
thunderstorms develop through the morning and afternoon on Monday.
Confidence is low at this time that the TAF sites will see
thunderstorms on Monday. /SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        75  93  67  93  65  94 /  20  20  10   0   0   0
Coeur d'Alene  71  91  65  90  61  93 /  20  30  20   0   0   0
Pullman        66  90  58  89  56  91 /  20  20  10   0   0   0
Lewiston       75  98  69  98  65  99 /  20  20  10   0   0   0
Colville       72  95  62  95  60  96 /  30  40  30  10  10   0
Sandpoint      66  89  58  90  54  91 /  20  40  30  10   0   0
Kellogg        68  88  61  89  60  91 /  10  30  20   0   0   0
Moses Lake     77  99  67  98  65  98 /  30  30   0   0   0   0
Wenatchee      79  97  74  98  70  99 /  30  40  10   0   0   0
Omak           75  96  64  97  61  96 /  50  40  20   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 8 PM PDT Monday for East Washington
     Central Cascade Valleys (Zone 677)-East Washington North
     Cascades (Zone 685)-East Washington Northern Columbia Basin
     (Zone 673)-East Washington Okanogan Highlands (Zone 687)-
     East Washington Okanogan/Methow Valleys (Zone 684)-East
     Washington South Central Cascade Valleys (Zone 676).

     FIRE Weather Watch from Monday morning through Monday evening
     for East Washington Northeast (Zone 686).

     Red Flag Warning until 5 AM PDT Monday for East Washington
     Central Cascade Mountains (Zone 682)-East Washington South
     Central Cascade Mountains (Zone 680).

&&
Hazardous weather outlook, Jun 28, 9:45 AM PST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1045 AM PDT SUN JUN 28 2015

IDZ002>004-026-WAZ031>036-291745-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
1045 AM PDT SUN JUN 28 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Today high temperatures will be near and above 100 degrees.

This evening and tonight a front approaches with a threat of
isolated thunderstorms. Some thunderstorms may be dry and carry
the risk of wildfire ignitions. Thunderstorms could also generate
strong and damaging winds, potentially in advance of and/or with
the storms.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Monday a threat of thunderstorms continues, with the best threat
moving north and east of the Columbia Basin after the morning.
Some thunderstorms may be dry and carry the risk of wildfire
ignitions. Storms may also produce gusty winds.

WAZ038-041>044-291745-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
1045 AM PDT SUN JUN 28 2015

This Hazardous Weather Outlook is for portions of Central
Washington and North Central Washington.

.DAY ONE...TODAY AND TONIGHT

Today high temperatures will be near and above 100 degrees.

This afternoon and tonight a front approaches with a threat of
thunderstorms. Some thunderstorms may be dry and may carry
abundant lightning and the risk of wildfire ignitions.
Thunderstorms may also carry with them strong and potentially
damaging outflow winds.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Monday a threat of thunderstorms continues, with the best threat
moving to the Cascades and Okanogan after the morning. Some
thunderstorms may be dry and may carry abundant lightning and the
risk of wildfire ignitions. Thunderstorms may also carry with them
strong and potentially damaging outflow winds.

IDZ001-027-WAZ037-291745-
NORTHERN PANHANDLE-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST MOUNTAINS-
1045 AM PDT SUN JUN 28 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Northeast Washington.

.DAY ONE...TODAY AND TONIGHT

Today high temperatures will be near and above 100 degrees.

This evening and tonight a front approaches with a threat of
isolated thunderstorms. Some thunderstorms may be dry and carry
the risk of wildfire ignitions. Thunderstorms could also generate
strong and damaging winds, potentially in advance of and/or with
the storms.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Monday the main threat is thunderstorms...some of which could be
strong and long-lived. Also...some thunderstorms may be dry and
carry the risk of wildfire ignitions. These thunderstorms will
produce gusty winds.

In the hours before

Special weather statement, Jun 28, 10:28 PM PST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1128 PM PDT SUN JUN 28 2015

WAZ033>036-290715-
UPPER COLUMBIA BASIN WA-MOSES LAKE AREA WA-WASHINGTON PALOUSE WA-
SPOKANE AREA WA-
1128 PM PDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT...SOUTHWESTERN
LINCOLN...ADAMS...SOUTHWESTERN SPOKANE AND NORTHWESTERN WHITMAN
COUNTIES UNTIL 1215 AM PDT...

AT 1127 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF WARDEN TO
21 MILES SOUTH OF RITZVILLE...AND MOVING NORTH AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RITZVILLE...LIND...WASHTUCNA...LAMONT...PAHA...BEATRICE...SCHRAG...
PACKARD...MARCELLUS...TOKIO...MOODY...SCHOONOVER...BATUM...RUFF...
REVERE...JANTZ...PIZZRO...RALSTON...BENGE AND MARENGO.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4673 11825 4674 11825 4674 11829 4689 11898
      4730 11911 4726 11777 4669 11808
TIME...MOT...LOC 0627Z 195DEG 27KT 4693 11886 4683 11823

MF
Special weather statement, Jun 28, 10:52 PM PST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1152 PM PDT SUN JUN 28 2015

IDZ001>003-WAZ033-035>038-290745-
IDAHO PALOUSE ID-COEUR D'ALENE AREA ID-NORTHERN PANHANDLE ID-
UPPER COLUMBIA BASIN WA-WASHINGTON PALOUSE WA-NORTHEAST MOUNTAINS WA-
SPOKANE AREA WA-OKANOGAN HIGHLANDS WA-
1152 PM PDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BENEWAH...WESTERN
KOOTENAI...SOUTHWESTERN BONNER...NORTHEASTERN LINCOLN...SOUTHWESTERN
FERRY...NORTHEASTERN DOUGLAS...SOUTHEASTERN OKANOGAN...SOUTHERN
STEVENS...SPOKANE...SOUTHERN PEND OREILLE AND NORTHEASTERN WHITMAN
COUNTIES UNTIL 1245 AM PDT...

AT 1150 PM PDT...DOPPLER RADAR WAS TRACKING A GUST FRONT  ALONG A
LINE EXTENDING FROM 28 MILES SOUTHEAST OF NESPELEM COMMUNITY TO 10
MILES NORTH OF COLFAX...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND BLOWING DUST WILL BE POSSIBLE WITH THIS
GUST FRONT.

LOCATIONS IMPACTED INCLUDE...
SPOKANE...COEUR D'ALENE...POST FALLS...HAYDEN...CHENEY...RATHDRUM...
DALTON GARDENS...LIBERTY LAKE...AIRWAY HEIGHTS...MEDICAL LAKE...NINE
MILE FALLS...DEER PARK...SPIRIT LAKE...MILLWOOD...DAVENPORT...
HAUSER...OTIS ORCHARDS...FAIRWOOD...GREEN ACRES AND COUNTRY HOMES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4804 11901 4805 11680 4750 11676 4701 11731
      4752 11829
TIME...MOT...LOC 0650Z 241DEG 70KT 4786 11868 4704 11734

MF
Special weather statement, Jun 28, 11:42 PM PST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1242 AM PDT MON JUN 29 2015

IDZ001-002-WAZ036-037-290845-
COEUR D'ALENE AREA ID-NORTHERN PANHANDLE ID-NORTHEAST MOUNTAINS WA-
SPOKANE AREA WA-
1242 AM PDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KOOTENAI...
SOUTHWESTERN BONNER...NORTHEASTERN LINCOLN...SOUTHEASTERN STEVENS...
SPOKANE AND SOUTHEASTERN PEND OREILLE COUNTIES UNTIL 145 AM PDT...

AT 1240 AM PDT...DOPPLER RADAR WAS TRACKING GUST FRONT ALONG A LINE
EXTENDING FROM NEAR DAVENPORT TO 9 MILES SOUTH OF DISHMAN...AND
MOVING NORTH AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND AREAS OF BLOWING DUST ARE LIKELY WITH
THIS GUST FRONT.

LOCATIONS IMPACTED INCLUDE...
SPOKANE...POST FALLS...RATHDRUM...LIBERTY LAKE...AIRWAY HEIGHTS...
MEDICAL LAKE...NINE MILE FALLS...DEER PARK...SPIRIT LAKE...
MILLWOOD...HAUSER...OTIS ORCHARDS...FAIRWOOD...GREEN ACRES...COUNTRY
HOMES...SUNCREST...TRENTWOOD...CHATTAROY...DISHMAN AND TOWN AND
COUNTRY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4825 11803 4809 11677 4742 11708 4766 11812
TIME...MOT...LOC 0740Z 202DEG 32KT 4764 11804 4753 11735

MF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Washington Palouse

When
June 29, 12:00 AM PST to June 30, 12:00 AM PST
Where
Washington Palouse forecast zone
Reported by
Other Federal Agency
Coordinates
47.261, -117.463 (the zone’s center; the record gives no point)

This fire 26 miles south of Brewster Washington burned 2,424 acres and cost $175,000 to contain/suppress.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2015Every state in 2015This day in weather historyWarnings in Washington, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599525.